Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Miami, FL

March 29, 2016Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 29, 2016, 3:04 PM EDT for Palm Beach County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2016, 3:04 PM EDT (19:04 UTC)
Expired
Mar 29, 2016, 3:30 PM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 3:05 PM EDTTSTM WND DMG3 Nw Boca West, FLA LARGE TREE WAS KNOCKED DOWN NEAR THE INTERSECTION OF CLINT MOORE RD AND US 441 IN WEST BOCA.
Mar 29, 3:05 PM EDTHAIL 12 Wnw Boca West, FLQUARTER SIZED HAIL ESTIMATED AT SOUTHWINDS GOLF COURSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS52 KMFL 291904
SVRMFL
FLC099-291930-
/O.NEW.KMFL.SV.W.0018.160329T1904Z-160329T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT TUE MAR 29 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 330 PM EDT

* AT 304 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KINGS POINT...
  OR NEAR HIGHLAND BEACH...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  BOCA RATON...BOYNTON BEACH...DELRAY BEACH...HIGHLAND BEACH AND OCEAN
  RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 2634 8022 2652 8023 2656 8001 2634 8003
TIME...MOT...LOC 1904Z 262DEG 13KT 2642 8015 

HAIL...1.00IN
WIND...<50MPH
 
$$

SI
1 follow-up statement
576 
WWUS52 KMFL 291929
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 PM EDT TUE MAR 29 2016

FLC099-291939-
/O.EXP.KMFL.SV.W.0018.000000T0000Z-160329T1930Z/
PALM BEACH FL-
329 PM EDT TUE MAR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 330 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2634 8022 2652 8023 2656 8001 2634 8003
TIME...MOT...LOC 1928Z 262DEG 13KT 2642 8015 

$$

SI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:02 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 29, 2:02 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT TUE MAR 29 2016

.AVIATION...

THERE IS ACTIVE CONVECTION THIS AFTERNOON ACROSS THE SOUTH FLORIDA
PENINSULA...MOST OF IT CURRENTLY ACROSS THE EASTERN PENINSULA AND
IN THE VICINITY OF TERMINALS KPBI...KOPF...KMIA AND KTMB. ALL
TERMINALS ASSIGNED VCTS AT 18Z. ANOTHER AREA OF ACTIVE CONVECTION
IS ACROSS THE EASTERN GULF WEST OF THE TAMPA BAY AREA AND IS
EXPECTED TO SPAWN NEW CONVECTION AS IT CONTINUES TO PROPAGATE
EASTWARD...AND COULD GENERATE THUNDERSTORMS FOR TERMINAL KAPF
AROUND 19-20Z. GUIDANCE INDICATES THAT THUNDERSTORMS COULD
CONTINUE THROUGH 00Z...BUT WITH OUTFLOW BOUNDARIES COULD LINGER
A COUPLE OF HOURS AFTER THAT. BRIEF PERIODS OF IFR CONDITIONS
POSSIBLE WITH OCCURRENCE HEAVY SHOWERS/THUNDERSTORMS.

60

&&

.PREV DISCUSSION... /ISSUED 930 AM EDT TUE MAR 29 2016/

UPDATE...
A SHORT WAVE OVER THE EASTERN GULF OF MEXICO WILL CONTINUE TO MOVE
EASTWARD AND ACROSS SOUTH FLORIDA THIS AFTERNOON BEFORE MOVING
INTO THE WESTERN ATLANTIC WATERS TONIGHT. THE 12Z MIA SOUNDING
THIS MORNING SHOW THAT THE 500 MB TEMPS WERE AROUND -11C AND THE
SHORT RANGE MODELS ARE SHOWING THE 500 MB TEMPS TO COOL DOWN TO
-12C TO -13C THIS AFTERNOON OVER THE AREA. AT THE SAME TIME...A 40
TO 50 KNOT MID LEVEL JET WILL BE MOVING THROUGH THE AREA WITH THE
SHORT WAVE. THE COMBINATION OF THE SHORT WAVE...MID LEVEL
JET...AND THE COOL AIR ALOFT WILL ALLOW FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO DEVELOP OVER SOUTH FLORIDA THIS
AFTERNOON. SOME OF THE STORMS COULD EVEN BECOME STRONG TO EVEN
SEVERE WITH THE PRIMARY IMPACTS BEING GUSTY WINDS UP TO 50
MPH...HAIL...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY
RAINFALL. SPC ALSO HAS SOUTH FLORIDA IN A MARGINAL SEVERE OUTLOOK
FOR THIS AFTERNOON. THEREFORE...WE WILL CONTINUE TO MENTION THE
POSSIBLE STRONG TO A FEW SEVERE STORMS IN THE HWO FOR TODAY ALONG
WITH KEEPING THE SCATTERED TO NUMEROUS POPS IN THE FORECAST.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED.

AVIATION...
THE WINDS WILL BE LIGHT OVER ALL OF SOUTH FLORIDA TAF SITES TODAY.
THERE COULD BE AN EAST AND WEST COAST SEA BREEZE DEVELOPING ALONG
THE COASTS THIS AFTERNOON. HOWEVER...THE SEA BREEZES WILL NOT MOVE
INLAND TO FAR THIS AFTERNOON. THEREFORE...THE TAF SITES WILL CARRY
A LIGHT AND VARIABLE WIND FLOW FOR TODAY.

VCTS WILL CONTINUE FOR ALL OF THE TAF SITES FOR THE AFTERNOON
HOURS TODAY...AS A SHORT WAVE WILL BE MOVING THROUGH THE AREA FROM
THE WEST WHICH WILL HELP TO GENERATE THUNDERSTORMS. SOME OF THE
STORMS COULD BECOME STRONG TO EVEN SEVERE WITH THE PRIMARY IMPACTS
BEING HAIL, GUSTY WINDS, FREQUENT LIGHTNING STRIKES, AND HEAVY
RAINFALL. AT THIS TIME WILL WAIT ON PUTTING A TEMPO GROUP IN FOR
THE TAF SITES FOR THIS AFTERNOON UNTIL ACTIVITY GETS GOING ON THE
RADAR. THE CEILING AND VIS WILL ALSO REMAIN IN VFR CONDITIONS
OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. HOWEVER...THE CEILING
AND VIS WILL FALL INTO THE IFR CONDITIONS WITH THE PASSAGE OF THE
SHOWERS AND THUNDERSTORMS OVER THE TAF SITES.

UPDATE...54/BNB
AVIATION...54/BNB

PREV DISCUSSION... /ISSUED 404 AM EDT TUE MAR 29 2016/

.STRONG THUNDERSTORMS POSSIBLE AS DISTURBANCE PASSES OVER SOUTH
FLORIDA TODAY...
.MARGINAL RISK OF SEVERE WEATHER FOR SOUTH FLORIDA TODAY...

DISCUSSION...
AS THE WEAK SURFACE FRONTAL BOUNDARY NEARS SOUTH FLORIDA TODAY,
MOIST AIR TO THE SOUTH OF THE FRONT WILL COMBINE WITH MID AND
UPPER LEVEL ENERGY PASSING THROUGH TODAY TO CREATE HIGHER SHOWER
AND THUNDERSTORM CHANCES COMPARED TO PREVIOUS DAYS. THE MAIN IMPULSE
PUSHING IN ALOFT FROM THE GULF OF MEXICO SHOULD ARRIVE AT THE WEST
COAST LATER THIS MORNING AND PUSH ACROSS THE SOUTHERN PENINSULA
RIGHT AS PEAK DIURNAL HEATING HAS PROVIDED PLENTY OF AVAILABLE
INSTABILITY FOR CONVECTION.

STEEP LAPSE RATE PROFILES OVER MUCH OF THE AREA, INCLUDING COLD
500 MB TEMPERATURES, WILL CREATE STRONG WIND AND HAIL CONCERNS FOR
TODAY WITH THESE STORMS. AT THE MOMENT, ANY RISK OF TORNADOES OR
SUPERCELLULAR BEHAVIOR SEEMS LESS LIKELY DUE TO LITTLE AVAILABLE
SHEAR. 0-1 KM HELICITY VALUES OVER SOUTH FLORIDA ARE WELL BELOW
100 M2/S2 TODAY. SPC DISCUSSES THE MARGINAL RISK OF SEVERE WEATHER
ACROSS THE REGION IN THEIR DAY 1 OUTLOOK /SWODY1/.

AS THE MAIN PART OF THE SHORTWAVE TROUGH PUSHES INTO THE BAHAMAS
TONIGHT, CONVECTION SHOULD SHIFT EAST INTO THE ATLANTIC. THE
STALLED SURFACE BOUNDARY COULD STILL ALLOW SOME SHOWERS BUT THE
THREAT OF THUNDERSTORMS SHOULD DIMINISH AFTER MIDNIGHT FOR MUCH OF
THE REGION. WEDNESDAY AND THURSDAY SERVE AS TRANSITION DAYS WITH
THE NEXT FRONTAL SYSTEM NEARING THE REGION LATE IN THE WEEK. THE
NEXT BOUNDARY COULD STALL OVER THE PENINSULA, CREATING THE
POTENTIAL FOR A RAINY WEEKEND. ANOTHER MID-LEVEL IMPULSE PUSHING
ACROSS THE GULF EARLY NEXT WEEK TO CLOSE OUT THE EXTENDED PERIOD
COULD BRING ADDITIONAL SUPPORT FOR RAINFALL.

OVERALL, A WARM AND WET TREND CONTINUES OVER SOUTH FLORIDA. WHILE
TEMPERATURES MAY FEEL MORE SUMMER-LIKE, THE NEXT FEW DAYS SHOULD
NOT GENERALLY FLIRT WITH RECORDS LIKE WE DID YESTERDAY. GUIDANCE
DOES HAVE SOME SUBTLE DIFFERENCES IN SOLUTIONS LATER IN THE
EXTENDED, BUT WE HAVE PLENTY OF TIME TO MONITOR TRENDS. AT THE
MOMENT, HAVE CONTINUED TREND OF ADDING MENTION OF THUNDER TO THE
EXTENDED FORECAST AS MORE AVAILABLE INSTABILITY STAYS PRESENT OVER
THE REGION AS WE TRANSITION INTO SUMMER.

MARINE...
SCEC CONDITIONS COULD RETURN TO THE ATLANTIC WATERS BEHIND THE
FRONT FOR A BRIEF TIME AS GUSTY EASTERLIES FROM THE BAHAMAS
WEDNESDAY INTO THURSDAY. OTHERWISE, THE LOCALIZED IMPACTS FROM
THUNDERSTORMS APPEAR TO BE THE PRIMARY MARINE CONCERN FOR THE NEXT
WEEK OR SO.

PREV DISCUSSION... /ISSUED 155 AM EDT TUE MAR 29 2016/

AVIATION...FRONTAL BOUNDARY REMAINS STALLED OVER CENTRAL
FLORIDA EARLY THIS MORNING LEAVING LIGHT AND VARIABLE WINDS
ACROSS THE REGION. UNCERTAINTY REMAINS IN HOW MUCH AN IMPACT FRONT
WILL HAVE ON WINDS DURING THE DAY AS IT SLIDES SOUTH AND RAPIDLY
WEAKENS. AT THE MOMENT, IT APPEARS FLOW WILL BE PREVAILING
EASTERLY IN THE MORNING WITH OVERALL SPEEDS 4-7KTS THOUGH EAST
COAST INLAND SITES MAY STAY MORE WSW DEPENDING ON STRENGTH OF
OVERNIGHT LAND BREEZE. BOTH SEA BREEZES DEVELOP 14-17Z WITH
ISOLATED SHRA. HAVE INCLUDED VCTS STARTING 17-19Z AS SEA BREEZES
MOVE INLAND AND FRONT SHIFTS SOUTHWARDS WITH SCT COVERAGE
EXPECTED. STEERING FLOW FAVORS EAST COAST FOR CONVECTION LATE IN
THE AFTERNOON AND EVENING, ENDING 01-03Z. 88/ALM

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  70  83  74  85 /  40  40  20  20
FORT LAUDERDALE  71  84  77  86 /  40  50  20  20
MIAMI            71  84  74  86 /  40  50  20  20
NAPLES           68  88  68  87 /  20  40  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...
LONG TERM....
AVIATION...60/BD
Hazardous weather outlook, Mar 29, 9:43 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
943 AM EDT TUE MAR 29 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
943 AM EDT TUE MAR 29 2016

...SOME STRONG TO EVEN SEVERE STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE STARTING LATE
THIS MORNING AND THROUGH THE AFTERNOON AND EVENING ACROSS SOUTH
FLORIDA. THE PRIMARY IMPACTS FROM ANY STORMS WILL BE FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.
STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND HAIL.

WIND: THE STRONGEST STORMS TODAY WILL BE CAPABLE OF PRODUCING
WIND GUSTS IN EXCESS OF 50 MPH.

HAIL: HAIL IS POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON
AND EVENING.

FLOODING: SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
AT TIMES THAT MAY LEAD TO STREET FLOODING IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER SOUTH FLORIDA
BRINGING THE CONTINUING THREAT FOR ISOLATED THUNDERSTORMS EACH
AFTERNOON THROUGH THE UPCOMING WEEKEND.

INCREASING EAST-SOUTHEAST FLOW MID TO LATE WEEK WILL BRING LESS
THAN FAVORABLE BOATING CONDITIONS AND AN INCREASE IN RIP CURRENT
THREAT ALONG THE ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Mar 29, 2:48 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT TUE MAR 29 2016

FLZ067-068-168-291930-
INLAND PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-
248 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN PALM
BEACH COUNTY UNTIL 330 PM EDT...

* AT 248 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER KINGS POINT...OR NEAR BOYNTON BEACH...MOVING EAST AT 15 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BOCA RATON...BOYNTON BEACH...DELRAY BEACH...HIGHLAND BEACH...OCEAN
  RIDGE...VILLAGE OF GOLF...LOXAHATCHEE NWR...HAMPTONS AT BOCA RATON...
  KINGS POINT...WHISPER WALK...DUNES ROAD...MISSION BAY...BOCA DEL MAR...
  HYPOLUXO...GULF STREAM...BRINY BREEZES...MANALAPAN...BOCA WEST...BOCA
  RATON EQUESTRIAN AND MORIKAMI PARK.

LAT...LON 2639 8027 2655 8024 2658 7985 2628 7991
TIME...MOT...LOC 1848Z 285DEG 12KT 2647 8017

SI
Special weather statement, Mar 29, 2:51 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT TUE MAR 29 2016

FLZ071-072-074-172-291930-
METROPOLITAN MIAMI DADE FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
251 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND UP TO NICKEL SIZED HAIL FOR EASTERN BROWARD AND NORTHERN
MIAMI-DADE COUNTIES UNTIL 330 PM EDT...

* AT 250 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER ROYAL PALM RANCHES...OR NEAR DAVIE...MOVING NORTHEAST AT 15
  MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP
  TO NICKEL SIZED HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...CORAL SPRINGS...
  POMPANO BEACH...DAVIE...PLANTATION...SUNRISE...DEERFIELD BEACH...
  TAMARAC...MARGATE...LAUDERDALE-BY-THE-SEA...MIAMI GARDENS...HALLANDALE...
  LAUDERHILL...COCONUT CREEK...OAKLAND PARK...NORTH LAUDERDALE AND
  LAUDERDALE LAKES.

LAT...LON 2592 8022 2600 8039 2633 8023 2618 7998
TIME...MOT...LOC 1850Z 213DEG 13KT 2604 8027

SI
Local storm report, Mar 29, 2:55 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND GST     3 N REDLAND             25.56N  80.50W
03/29/2016  E50 MPH          MIAMI-DADE         FL   TRAINED SPOTTER

            A THUNDERSTORM PRODUCED A WIND GUST OF 45-55 MPH IN THE
            REDLANDS AS WELL AS NICKEL SIZED HAIL.

&&

EVENT NUMBER MFL1600223

CWC
Local storm report, Mar 29, 2:59 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             5 NNW BOCA WEST         26.45N  80.19W
03/29/2016  E0.25 INCH       PALM BEACH         FL   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL NEAR
            THE INTERSECTION OF ATLANTIC AVE AND LYONS RD IN DELRAY
            BEACH.

&&

EVENT NUMBER MFL1600225

CWC
Local storm report, Mar 29, 3:00 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT TUE MAR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             3 E PEMBROKE PINES      26.01N  80.30W
03/29/2016  E0.25 INCH       BROWARD            FL   PUBLIC

            PEA SIZED HAIL WAS REPORTED AT THE INTERSECTION OF
            HIATUS ROAD AND JOHNSON STREET IN PEMBROKE PINES.

&&

EVENT NUMBER MFL1600226

CWC
Special weather statement, Mar 29, 3:01 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
301 PM EDT TUE MAR 29 2016

FLZ073-074-173-174-291930-
FAR SOUTH MIAMI-DADE COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE COUNTY FL-
301 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND UP TO NICKEL SIZED HAIL FOR CENTRAL MIAMI-DADE COUNTY UNTIL 330
PM EDT...

* AT 300 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER NARANJA...OR NEAR THE REDLAND...MOVING EAST AT 20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP
  TO NICKEL SIZED HAIL.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD...CORAL GABLES...HOMESTEAD MIAMI SPEEDWAY...THE REDLAND...
  BLACK POINT...KENDALL...PINECREST...FLORIDA CITY...RICHMOND WEST...
  GOULDS...WEST PERRINE...HOMESTEAD BASE...LEISURE CITY...ZOO MIAMI...
  PRINCETON...PALMETTO BAY...CUTLER BAY...RICHMOND HEIGHTS...NARANJA AND
  SOUTH MIAMI HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2553 8028 2545 8032 2538 8050 2556 8056
      2569 8024
TIME...MOT...LOC 1900Z 250DEG 18KT 2553 8042

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:24 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Mar 29, 1:36 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Mar 29, 1:55 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Mar 29, 2:27 PM EDTSpecial Weather StatementMFLMiami-Dade33 min
Mar 29, 2:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Mar 29, 2:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Mar 29, 2:51 PM EDTSpecial Weather StatementMFLBroward39 min
Mar 29, 3:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Mar 29, 3:34 PM EDTSpecial Weather StatementMFLBroward26 min
Mar 29, 3:37 PM EDTSpecial Marine WarningMFL38 min
Mar 29, 3:42 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Mar 29, 3:58 PM EDTSpecial Weather StatementMFLBroward47 min
Mar 29, 4:02 PM EDTSpecial Weather StatementMFLGlades43 min
Mar 29, 4:10 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Mar 29, 4:45 PM EDTSpecial Weather StatementMFLBroward30 min
Mar 29, 4:47 PM EDTSpecial Weather StatementMFLCollier, Hendry43 min
Mar 29, 4:49 PM EDTSpecial Weather StatementMFLGlades41 min
Mar 29, 4:52 PM EDTSpecial Marine WarningMFL98 min
Mar 29, 5:02 PM EDTSpecial Weather StatementMFLHendry43 min
Mar 29, 5:05 PM EDTSpecial Marine WarningMFL55 min
Mar 29, 5:20 PM EDTSpecial Weather StatementMFLHendry40 min
Mar 29, 5:25 PM EDTSpecial Marine WarningMFL35 min
Mar 29, 6:02 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Mar 29, 6:03 PM EDTSpecial Marine WarningMFL57 min
Mar 29, 6:05 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade70 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.